Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 134, NWS Milwaukee, WI

July 16, 2008Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 16, 2008, 3:02 PM CDT for Sheboygan County, Wisconsin. It was in force for 73 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 3:02 PM CDT (20:02 UTC)
Expired
Jul 16, 2008, 4:15 PM CDT
In force
73 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 3:35 PM CDTTSTM WND GST 603 Wsw Sheboygan Falls, WILARGE TREE LIMBS DOWN. A SOLID WOOD DOGHOUSE WAS BLOWN 20 FEET AND DESTROYED.
Jul 16, 3:38 PM CDTTORNADO2 Nnw Sheboygan Falls, WITORNADO SEEN BY TWO CITIZENS. STARTED ABOUT 1/4 MILE NORTH OF INTERSECTION OF STH 23 AND STH 32 AND PROBABLY MOVED NORTHEAST FOR ABOUT 1.5 MILES OR SO. TREE AND POWER LINE DAMAGE. UNKNOWN IF THERE WAS STRUCTURAL DAMAGE. EITHER AN EF0 OR EF1 RATING. ALL OF THIS
Jul 16, 3:43 PM CDTTSTM WND GST 61Sheboygan, WI
Jul 16, 3:50 PM CDTTSTM WND GST 553 Nnw Sheboygan, WIMEASURED AT MAYWOOD ENVIRONMENTAL PARK.
Jul 16, 3:50 PM CDTTSTM WND GST 583 Se Howards Grove, WIMEASURED ON A PRIVATE WEATHER STATION. TIME IS EXACT.
Jul 16, 3:51 PM CDTHAIL 0.53 Nw Sheboygan, WIAT THE INTERSECTION OF HIGHWAYS 42 AND 43
Jul 16, 3:53 PM CDTTSTM WND GST 70Sheboygan, WIWINDS ESTIMATED TO 70 MPH BY A SPOTTER IN THE CITY OF SHEBOYGAN.
Jul 16, 3:55 PM CDTTSTM WND GST 44Sheboygan, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 9:57 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 162002
SVRMKX
WIC117-162115-
/O.NEW.KMKX.SV.W.0134.080716T2002Z-080716T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 255 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE 
LOCATED   ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MANITOWOC 
TO 6 MILES NORTH OF NORTH FOND DU LAC...AND MOVING SOUTHEAST AT 40 
MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELKHART LAKE BY 320 PM CDT...
  HOWARDS GROVE BY 325 PM CDT...
  SHEBOYGAN AIRPORT AND PLYMOUTH BY 330 PM CDT...
  SHEBOYGAN...SHEBOYGAN FALLS AND KOHLER BY 340 PM CDT...
  RANDOM LAKE AND KOHLER ANDRAE STATE PARK BY 350 PM CDT...
  OOSTBURG BY 355 PM CDT...

A 66 MPH WIND GUST WAS MEASURED IN ST PETER IN FOND DU LAC COUNTY AT 
259 PM CDT.  

LOCAL LAW ENFORCEMENT IN FOND DU LAC INDICATED WEAK ROTATION WITHIN 
THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL 
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
      4390 8770 4383 8771 4378 8768 4373 8767
      4370 8769 4369 8768
TIME...MOT...LOC 2000Z 297DEG 35KT 4402 8771 4387 8844

$$

CRAVEN
5 follow-up statements
000 
WWUS53 KMKX 162013
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 PM CDT WED JUL 16 2008

WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
314 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHEBOYGAN COUNTY...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF HAVEN 
TO 14 MILES WEST OF GREENBUSH...MOVING SOUTHEAST AT 40 MPH.

ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED NEAR THE 
SHEBOYGAN AIRPORT...AND WAS MOVING NORTHEAST AT ABOUT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GLENBEULAH AND ELKHART LAKE BY 320 PM CDT...
  JOHNSONVILLE...HAVEN...GREENBUSH AND HOWARDS GROVE BY 325 PM CDT...
  SHEBOYGAN AIRPORT AND PLYMOUTH BY 330 PM CDT...
  BEECHWOOD BY 335 PM CDT...
  SILVER CREEK BY 340 PM CDT...

DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION ALONG THE LEADING 
EDGE OF THIS LINE OF STORMS. WHILE NOT IMMEDIATELY LIKELY...A 
TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 66 MPH WERE REPORTED IN SAINT PETER IN FOND DU 
LAC COUNTY WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE 
SHELTER AND STAY AWAY FROM WINDOWS

LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
      4390 8770 4383 8771 4378 8768 4373 8767
      4370 8769 4369 8768
TIME...MOT...LOC 2011Z 297DEG 35KT 4397 8758 4382 8831

$$

LAMERS
000 
WWUS53 KMKX 162023
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT WED JUL 16 2008

WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
322 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHEBOYGAN COUNTY...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF HAVEN TO 
12 MILES WEST OF BEECHWOOD...MOVING SOUTHEAST AT 40 MPH.

ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF HOWARDS 
GROVE. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING HAIL TO THE 
SIZE OF GOLF BALLS...AND WAS MOVING NORTHEAST AT ABOUT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HAVEN AND SHEBOYGAN AIRPORT BY 330 PM CDT...
  KOHLER...BEECHWOOD...BATAVIA AND WALDO BY 335 PM CDT...
  SILVER CREEK...HINGHAM...SHEBOYGAN AND ADELL BY 340 PM CDT...

THESE ARE DANGEROUS STORMS...SEEK SHELTER INDOORS IMMEDIATELY

DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION WITHIN THESE 
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
      4390 8770 4383 8771 4378 8768 4373 8767
      4370 8769 4369 8768
TIME...MOT...LOC 2022Z 297DEG 35KT 4398 8764 4362 8831

$$

LAMERS
000 
WWUS53 KMKX 162038
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT WED JUL 16 2008

WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
338 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SHEBOYGAN COUNTY...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF 
DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HAVEN TO 
BATAVIA...MOVING SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GIBBSVILLE...KOHLER ANDRAE STATE PARK...RANDOM LAKE AND OOSTBURG BY
  345 PM CDT...
  CEDAR GROVE BY 350 PM CDT...

DOPPLER RADAR HAS INDICATED SOME AREAS OF ROTATION WITHIN THESE 
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4355 8778 4354 8801 4355 8816 4389 8816
      4390 8770 4383 8771 4378 8768 4373 8767
      4370 8769 4369 8768
TIME...MOT...LOC 2038Z 297DEG 35KT 4383 8763 4358 8803

$$

LAMERS
000 
WWUS53 KMKX 162100
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT WED JUL 16 2008

WIC117-162115-
/O.CON.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
359 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EASTERN SHEBOYGAN COUNTY...

AT 355 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS TO AROUND 70 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST 
OF SHEBOYGAN TO CEDAR GROVE...OR ALONG A LINE EXTENDING FROM 14 
MILES EAST OF SHEBOYGAN TO 9 MILES NORTH OF PORT WASHINGTON...MOVING 
SOUTHEAST AT 40 MPH.

THIS LINE OF THUNDERSTORMS WILL MAINLY IMPACT LAKESHORE AREAS OF 
SHEBOYGAN COUNTY THROUGH 415 PM CDT.

A TRAINED SPOTTER REPORTED 70 MPH WINDS IN THE CITY OF SHEBOYGAN.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. 

LAT...LON 4355 8778 4356 8811 4375 8787 4389 8786
      4390 8770 4383 8771 4373 8767 4370 8769
      4369 8768
TIME...MOT...LOC 2059Z 297DEG 35KT 4373 8738 4349 8778

$$

LAMERS
000 
WWUS53 KMKX 162108
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 PM CDT WED JUL 16 2008

WIC117-162118-
/O.EXP.KMKX.SV.W.0134.000000T0000Z-080716T2115Z/
SHEBOYGAN WI-
408 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHEBOYGAN COUNTY WILL
EXPIRE AT 415 PM CDT...

DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS THAT 
HAD PROMPTED THE WARNING HAS MOVED OUT OVER LAKE MICHIGAN. 
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4355 8778 4356 8811 4375 8787 4389 8786
      4390 8770 4383 8771 4373 8767 4370 8769
      4369 8768
TIME...MOT...LOC 2108Z 297DEG 35KT 4369 8727 4345 8767

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:36 AM CDT, 10 hours 26 minutes earlier.

Area forecast discussion, Jul 16, 4:36 AM CDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CDT WED JUL 16 2008

FORECAST FOCUS ON THUNDERSTORM AND HEAVY RAIN CHANCES THE NEXT FEW
DAYS.

LATEST WATER VAPOR IMAGERY INDICATED WEST NORTHWEST UPPER LEVEL
FLOW OVER THE UPPER MIDWEST...WITH SCATTERED THUNDERSTORMS FORMING
IN CENTRAL MINNESOTA BACK INTO NORTH DAKOTA. THE STORMS WERE
FORMING ALONG A QUASI STATIONARY BOUNDARY...WHICH EXTENDED
EASTWARD INTO CENTRAL WISCONSIN. CONVECTION ALSO BEING AIDED BY
RIGHT REAR QUADRANT OF JET STREAK. WARM AND HUMID CONDITIONS NOTED
SOUTH OF THE BOUNDARY ACROSS SOUTHERN WISCONSIN.

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...

LOCAL HIGH RESOLUTION WRF MODEL DATA SEEMED TO HANDLE THE CURRENT
CONVECTION FAIRLY WELL IN TIMING AND PLACEMENT. THESE MODELS TAKE
THE CURRENT CONVECTION AND FORM A LINEAR STRUCTURE WHILE MOVING IT
CLOSE TO THE FRONTAL BOUNDARY. OTHER CONVECTION BEHIND THIS AREA
TRIES TO MOVE INTO WISCONSIN THIS AFTERNOON AND INTO THE
EVENING...BUT WEAKENS BEFORE REACHING THE AREA. THIS CONVECTION
WOULD BE PRIMARILY SUPPORTED BY THE RIGHT REAR QUADRANT OF THE JET
STREAK...AND FRONTAL BOUNDARY SAGGING SOUTHWARD INTO THE FORECAST
AREA.

MEAN LAYER CAPES OF AROUND 2000 J/KG ARE EXPECTED...WITH A
WEAKENING CAP BY THE AFTERNOON. DEEP LAYER WIND SHEAR IS NOT TOO
IMPRESSIVE...ONLY AROUND 20 TO 25 KNOTS. HEAVY RAINFALLL WOULD BE
POSSIBLE IF TRAINING OF CONVECTION OCCURS OVER THE AREA NEAR THE
BOUNDARY...ESPECIALLY ACROSS THE NORTHWESTERN COUNTIES. FOR
NOW...WILL GO WITH SLIGHT CHANCE POPS IN THE MORNING...THEN CHANCE
POPS IN THE NORTH IN THE AFTERNOON. MAY ISSUE AN HYDROLOGIC
OUTLOOK TO HIGHLIGHT THE POTENTIAL OF TRAINING CONVECTION THE NEXT
FEW DAYS.

WINDS SHOULD SHIFT ONSHORE TODAY WITH THE FRONTAL BOUNDARY SLIDING
TO THE SOUTH. GIVEN COOL AND MOIST AIRMASS MOVING INTO HIGHER DEW
POINT AIRMASS OVER LAND...MAY SEE SOME FOG FORM NEAR THE LAKE
NORTH OF NORTHPOINT LIGHTHOUSE THIS MORNING. TEMPERATURES SHOULD
TOP OFF IN THE LOWER 80S NEAR THE SHORE...BEFORE ONSHORE WINDS
COOL THINGS DOWN INTO THE 60S.

LOW LEVEL JET CRANKS UP TONIGHT...WITH MAGNITUDE INCREASING TO 30
TO 40 KNOTS. THIS MAY HELP INITIATE SOME ELEVATED CONVECTION
ACROSS THE AREA TONIGHT. ELEVATED CAPE VALUES OF AROUND 1200 J/KG
AND SLIGHTLY BETTER DEEP LAYER SHEAR MAY COMBINE WITH LOW MBE
VELOCITIES TO ENHANCE THE HEAVY RAINFALL POTENTIAL FOR TONIGHT.

FRONTAL BOUNDARY THEN MEANDERS BETWEEN SOUTHERN AND CENTRAL
WISCONSIN THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR THUNDERSTORMS
WOULD BE THURSDAY NIGHT AND FRIDAY...WHEN SHORT TERM MODELS
BRING FRONTAL BOUNDARY INTO SOUTHERN WISCONSIN. AGAIN...LOW MBE
VELOCITIES COULD BRING LOCALLY HEAVY RAINFALL AT TIMES WITH ANY
CONVECTION.

WARM AND HUMID CONDITIONS ARE EXPECTED TO REMAIN THROUGH THIS
PERIOD...AS FRONTAL BOUNDARY REMAINS NEAR OR NORTH OF THE FORECAST
AREA.

.LONG TERM...SATURDAY THROUGH TUESDAY...

ACTIVE PERIOD CONTINUES THROUGH THE LONG TERM PERIOD...WITH
SEVERAL SYSTEMS PUSHING THROUGH THE AREA. ECMWF AND ITS ENSEMBLES
PREFERRED BY THE HPC BLENDED FIELDS. THUS...WILL CONTINUE THE
CHANCE POPS FOR NOW.

&&

.AVIATION...

BLOWOFF FROM PLAINS CONVECTION SHOULD PREVENT DENSE FOG...HOWEVER
MAY BE TIME FOR VSBYS TO DROP TO IFR FOR A TIME. OTHER FOG CONCERN
AT KMKE WITH LIGHT WINDS BECOMING ONSHORE LATER THIS MORNING. COOL
ONSHORE WINDS INTERACTING WITH MID 60S DEWPOINTS MAY RESULT IN
PERIOD OF FOG. WDLY SCATTERED CONVECTION EXPCD ALONG FRONTAL
BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON WITH BEST
THREAT NORTH OF TAF SITES. SECOND MCS DEVELOPING ALONG FRONTAL
BOUNDARY THIS EVENING MAY SLIDE SOUTHEAST ALONG THICKNESSES AND
AFFECT TAF SITES TONIGHT...HOWEVER TOO MUCH UNCERTAINTY AT THIS
POINT TO ADD MORE THAN CB OR VCTS TO FORECAST.

&&

.MARINE...

WEAK BOUNDARY VCNTY OF KMTW EXPCD TO SAG SLOWLY SOUTHWARD THIS
MORNING WITH LIGHT SOUTHWEST WINDS BECOMING NORTHEAST AND THEN
SOUTHEAST. WIND SPEEDS SHOULD BE MOSTLY LIGHT...LESS THAN 10
KNOTS...HOWEVER BRIEF GUSTINESS POSSIBLE AS BOUNDARY MOVES
THROUGH. PER LATEST MODIS SST IMAGES...NEARSHORE HAS WARMED
SEVERAL DEGREES FROM EARLIER UPWELLING EPISODE...NOW GENERALLY IN
THE LOWER TO MIDDLE 50S. WITH INLAND DEWPOINTS IN THE MIDDLE
60S...WILL NEED TO WATCH FOR PATCHY FOG AS WINDS TURN ONSHORE.
BOUNDARY EXPCD TO PUSH BACK TO THE NORTH THIS AFTERNOON AND
EVENING. AFTERNOON MARINERS SHOULD BE WARY OF POSSIBLE
THUNDER...ESPECIALLY NORTH OF NORTH POINT LIGHT TO SHEBOYGAN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...08/WOOD
AVIATION/MARINE...11/MBK
Hazardous weather outlook, Jul 16, 4:16 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 AM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-170930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
416 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
LONE ROCK TO PORT WASHINGTON. A FEW OF THESE THUNDERSTORMS MAY
TURN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS
ALSO POSSIBLE.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE REMAINDER OF
THE AREA.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. MUCH OF
THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE
FLOODING.

AN AIR QUALITY WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE LAKE
SHORE COUNTIES...AS WELL AS WAUKESHA AND WASHINGTON COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD. HEAVY
RAINFALL IS POSSIBLE AND A FEW THUNDERSTORMS MAY TURN SEVERE.

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT ALONG AND NORTH OF A LINE
FROM LONE ROCK TO FOND DU LAC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS
AFTERNOON AND TONIGHT.

LMZ643>646-170930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
416 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THE PERIOD. A FEW
THUNDERSTORMS MAY TURN SEVERE NORTH OF MILWAUKEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE PERIOD. WINDS
WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON THURSDAY.

MBK
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 16, 11:00 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-161730-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1100 AM CDT WED JUL 16 2008

...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT
FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...

AT 11 AM CDT...A WARM FRONT STRETCHED FROM NEAR LA CROSSE TO JUST
NORTH OF MILWAUKEE. A VERY WARM AND HUMID AIR MASS WAS IN PLACE
ACROSS ALL OF SOUTHERN WISCONSIN. THE WARM FRONT MAY INTERACT WITH
THIS HUMID AIR MASS AS MOSTLY SUNNY SKIES CONTINUE TO DESTABILIZE
THE ATMOSPHERE.

AS A RESULT...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE INTO THE AFTERNOON HOURS. ANY SEVERE THUNDERSTORMS WOULD
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY PRODUCE
LOCALLY HEAVY RAIN.

WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY
MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN
COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR
CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A
THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS.

LAMERS
Special weather statement, Jul 16, 12:10 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1210 PM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-161845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1210 PM CDT WED JUL 16 2008

...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT
FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING ACROSS PORTIONS OF
CENTRAL WISCONSIN. THE THUNDERSTORMS EXTENDED FROM NEAR LA CROSSE
AND SPARTA...TO NEAR STEVENS POINT AND WAUPACA...AND AS FAR
NORTHWEST AS CHIPPEWA FALLS.

AS THE ATMOSPHERE REMAINS VERY HUMID AND UNSTABLE ACROSS SOUTHERN
WISCONSIN...THE POTENTIAL EXISTS FOR THESE THUNDERSTORMS TO TRACK
OR DEVELOP SOUTHEASTWARD INTO PARTS OF THE AREA...ESPECIALLY TO
THE NORTH OF THE MADISON AND MILWAUKEE METROPOLITAN AREAS.

WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR
MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...AND DAMAGING STRAIGHT-
LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE SLOWLY...WHICH MAY
PRODUCE LOCALLY HEAVY RAINFALL.

WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY
MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN
COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR
CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A
THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS.

LAMERS
Special weather statement, Jul 16, 1:21 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
121 PM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-162030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
121 PM CDT WED JUL 16 2008

...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT
FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING OVER SAUK COUNTY. OTHER
ISOLATED SHOWERS WERE JUST BEGINNING TO DEVELOP ALONG THE LAKE
BREEZE FROM NORTHERN SHEBOYGAN COUNTY TO NEAR CEDARBURG AS WELL.

STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED ALONG A LINE FROM
ABOUT 15 MILES WEST OF WISCONSIN RAPIDS...TO NEAR APPLETON IN
CENTRAL WISCONSIN. THESE THUNDERSTORMS WERE CONTINUING TO DEVELOP
SOUTHEASTWARD TOWARDS SOUTHERN WISCONSIN.

WHEN THE THUNDERSTORMS INTERACT WITH THIS VERY UNSTABLE AIR
MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE AND
DAMAGING STRAIGHT LINE WIND GUSTS. SOME OF THE STORMS MAY MOVE
SLOWLY...WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL.

THE GREATEST THREAT OF SEVERE THUNDERSTORMS STILL EXISTS NORTH OF
THE MADISON AND MILWAUKEE METROPOLITAN AREAS.

WHILE A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ONLY
MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN
COUNTIES...PEOPLE ACROSS SOUTHERN WISCONSIN SHOULD STAY ALERT FOR
CHANGING WEATHER CONDITIONS DURING THE AFTERNOON HOURS. IF A
THUNDERSTORM THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS.

LAMERS
Special weather statement, Jul 16, 2:09 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
209 PM CDT WED JUL 16 2008

WIZ046-047-051-052-056>060-062>072-162030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
209 PM CDT WED JUL 16 2008

...SEVERE THUNDERSTORM WATCH NUMBER 693 IN EFFECT UNTIL 6 PM CDT
FOR MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES...

AT 2 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING NORTH OF A LINE FROM HILL
POINT...OR ABOUT 15 MILES WEST OF BARABOO...TO MEQUON. A LINE OF
STRONG TO SEVERE THUNDERSTORMS ALSO EXISTED IN CENTRAL WISCONSIN
FROM ABOUT 20 MILES NORTHWEST OF PACKWAUKEE...TO ABOUT 15 MILES
NORTH OF SHEBOYGAN.

THE LINE OF THUNDERSTORMS WAS CONTINUING TO DEVELOP SOUTHEASTWARD
TOWARDS SOUTHERN WISCONSIN.

WHEN THE THUNDERSTORMS INTERACT WITH A VERY UNSTABLE AIR
MASS...THEY MAY BECOME STRONG TO SEVERE. ANY SEVERE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO AROUND GOLF BALL SIZE
AND DAMAGING STRAIGHT LINE WIND GUSTS. THE GREATEST THREAT OF
SEVERE THUNDERSTORMS STILL EXISTS NORTH OF THE MADISON AND
MILWAUKEE METROPOLITAN AREAS.

THESE THUNDERSTORMS HAVE BEEN PRODUCING TORRENTIAL DOWNPOURS AND
MOVING VERY SLOWLY. PEOPLE IN MARQUETTE...GREEN LAKE...FOND DU
LAC...AND SHEBOYGAN COUNTIES MAY SEE HEAVY RAINFALL LAST FOR AN
EXTENDED PERIOD OF TIME THIS AFTERNOON.

PEOPLE ACROSS SOUTHERN WISCONSIN...ESPECIALLY NORTH OF THE
INTERSTATE 94 CORRIDOR...SHOULD BE ALERT FOR ANY WATCHES OR WARNINGS
THAT MAY BE ISSUED LATER THIS AFTERNOON. IF A THUNDERSTORM
THREATENS...MOVE INDOORS AND AWAY FROM WINDOWS.

LAMERS
Local storm report, Jul 16, 2:55 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     MONTELLO                43.79N 89.33W
07/16/2008                   MARQUETTE          WI   LAW ENFORCEMENT

            A FEW TREE LIMBS DOWN IN AND AROUND MONTELLO WITH 1/2
            INCH DIAMETER HAIL AS WELL. TIME IS APPROXIMATED.

&&

LAMERS
Local storm report, Jul 16, 3:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
302 PM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     TSTM WND GST     6 NE FOND DU LAC        43.84N 88.36W
07/16/2008  M66 MPH          FOND DU LAC        WI   TRAINED SPOTTER

            IN THE TOWN OF ST. PETER IN NORTHEAST FOND DU LAC COUNTY.

&&

LAMERS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:30 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Marquette90 min
Jul 16, 2:39 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 2:51 PM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette, Sheboygan3 hr
Jul 16, 3:11 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington79 min
Jul 16, 3:21 PM CDTSevere Thunderstorm WarningMKXColumbia41 min
Jul 16, 3:43 PM CDTSpecial Marine WarningMKX3 hr
Jul 16, 3:46 PM CDTTornado WarningMKXSheboygan14 min
Jul 16, 3:47 PM CDTSevere Thunderstorm WarningMKXSauk73 min
Jul 16, 3:53 PM CDTAreal Flood AdvisoryMKXColumbia, Dodge, Ozaukee, Washington3 hr
Jul 16, 4:12 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha78 min
Jul 16, 4:17 PM CDTFlash Flood WarningMKXSauk3 hr
Jul 16, 5:33 PM CDTAreal Flood AdvisoryMKXSheboygan87 min
Jul 16, 6:52 PM CDTAreal Flood WarningMKXSauk11 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.